Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 39, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Mar 21, 2007, 11:55 PM CDT for Washita County, Oklahoma. It was in force for 18 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 21, 2007, 11:55 PM CDT (04:55 UTC)
- Expired
- Mar 22, 2007, 12:13 AM CDT
- In force
- 18 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
County Washita County, OK
The radar
The Altus AFB radar (KFDR), 104 km from the middle of the area, began a volume at 04:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 22, 12:05 AM CDT | HAIL 0.75 | 4 W Dill City, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 4.9 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1394 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1369 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 152 m²/s²
- 0-3 km storm-relative helicity
- 246 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 8.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOUN 220455 SVROUN OKC149-220530- /O.NEW.KOUN.SV.W.0039.070322T0455Z-070322T0530Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 1155 PM CDT WED MAR 21 2007 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WASHITA COUNTY IN WESTERN OKLAHOMA... * UNTIL 1230 AM CDT * AT 1155 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES SOUTHWEST OF DILL CITY...MOVING NORTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF NICKELS AND WINDS OF 60 MPH ARE LIKELY. * LOCATIONS IN THE WARNING INCLUDE BESSIE...BURNS FLAT...CORDELL AND DILL CITY. TAKE SHELTER FROM THE STORM IN A STURDY BUILDING AND MOVE AWAY FROM WINDOWS. LAT...LON 3526 9937 3512 9936 3531 9880 3547 9909 $$ MAXWELL
1 follow-up statement
000 WWUS54 KOUN 220513 SVSOUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1212 AM CDT THU MAR 22 2007 OKC149-220522- /O.CAN.KOUN.SV.W.0039.000000T0000Z-070322T0530Z/ WASHITA OK- 1212 AM CDT THU MAR 22 2007 ...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR WASHITA COUNTY... THE STORM LOCATED 10 MILES SOUTHWEST OF BURNS FLAT HAS WEAKENED. HOWEVER... THIS STORM MAY STILL PRODUCE SMALL HAIL AND GUSTY WINDS. LAT...LON 3526 9937 3512 9936 3531 9880 3547 9909 $$ MAXWELL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 21, 9:15 PM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, Mar 21, 9:15 PM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 915 PM CDT WED MAR 21 2007 .UPDATE... THUNDERSTORMS HAVE DEVELOPED IN WEST TEXAS EARLY THIS EVENING AND ARE MOVING NORTHEAST. STORMS EXPECTED TO MOVE INTO SOUTHWEST PORTIONS OF FA WITHIN THE NEXT COUPLE OF HOURS. A FEW STRONG TO SEVERE STORMS MAY DEVELOP WITH HAIL THE PRIMARY CONCERN. STORMS COULD CONTINUE OVERNIGHT AND SPREAD INTO PORTIONS OF CENTRAL AND NORTHERN OK AS LOW LEVEL JET STRENGTHENS. HAVE INCREASED POPS ACROSS THESE AREAS TO ACCOUNT FOR STORMS. DRY LINE CONTINUES TO RETREAT IN NORTHWEST OKLAHOMA WHERE SFC OBS HAVE SHOWN DEWPOINTS INCREASING RAPIDLY. HAVE TWEAKED HOURLY DEWPOINT AND WIND GRIDS TO SHOW THIS. ALSO ADJUSTED SKY COVER TO CURRENT SATELLITE TRENDS. WILL SEND UPDATES SHORTLY. MAXWELL && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 63 72 59 73 / 50 30 50 40 HOBART OK 61 71 58 72 / 60 50 60 50 WICHITA FALLS TX 63 74 60 74 / 40 40 50 40 GAGE OK 58 72 53 71 / 30 40 50 60 PONCA CITY OK 61 69 57 70 / 40 60 60 60 DURANT OK 64 73 62 74 / 10 10 30 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 24/25
Hazardous weather outlook, Mar 21, 10:00 PM CDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1000 PM CDT WED MAR 21 2007
OKZ004>048-050>052-TXZ083>090-221200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1000 PM CDT WED MAR 21 2007
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TONIGHT...
THUNDERSTORM OUTLOOK...
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHWESTERN
OKLAHOMA AND PARTS OF WESTERN NORTH TEXAS OVERNIGHT.
DISCUSSION...
THUNDERSTORMS... SOME CONTAINING LARGE HAIL... FORMED THIS EVENING
OVER THE TEXAS PANHANDLE AND SOUTH PLAINS. A FEW OF THESE
THUNDERSTORMS WILL MOVE INTO SOUTHWESTERN OKLAHOMA AND WESTERN NORTH
TEXAS TONIGHT... AND EVENTUALLY MAY MOVE OR BUILD NORTHEAST TOWARD
CENTRAL AND NORTH CENTRAL OKLAHOMA LATE TONIGHT. A GENERAL WEAKENING
TREND IS EXPECTED OVERNIGHT... BUT A MODERATELY STRONG LOW LEVEL JET
AND INCREASINGLY DEEP LOW-LEVEL MOISTURE AS THE STORMS MOVE FARTHER
EAST... WILL MAINTAIN SUFFICIENT SHEAR AND INSTABILITY TO ALLOW FOR
SOME LOW-END SEVERE HAIL IN A FEW OF THE STRONGER STORMS. DIME TO
NICKEL SIZE HAIL WILL BE POSSIBLE... ESPECIALLY OVER SOUTHWESTERN
OKLAHOMA AND WESTERN NORTH TEXAS. THE POTENTIAL FOR HAIL WILL
DIMINISH LATE TONIGHT AS THE STORMS MOVE FARTHER EAST... BUT THE
POSSIBILITY OF LOCALLY HEAVY DOWNPOURS WILL PERSIST AS THE STORMS
MOVE NORTHEAST LATE.
PROBABILITY TABLE...
VALID THROUGH 7 AM CDT THURSDAY MAR 22.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...70 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...30 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
THERE WILL BE A CHANCE OF THUNDERSTORMS EACH DAY THROUGH MONDAY. TWO
TIME PERIODS HAVE THE GREATEST CHANCE FOR SEVERE STORMS. THE FIRST
IS THURSDAY INTO THURSDAY NIGHT WITH THE APPROACH OF A COLD FRONT
AND UPPER WAVE IN ADVANCE OF THE LARGE SOUTHWEST U.S. UPPER LOW. THE
SECOND IS SATURDAY INTO SUNDAY AS THE MAIN UPPER LOW MOVES INTO
THE CENTRAL PLAINS AND PUSHES A DRYLINE THROUGH OKLAHOMA.
OTHER HAZARDOUS WEATHER...
HEAVY RAIN WILL BE POSSIBLE THURSDAY AND AGAIN SATURDAY INTO SUNDAY.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT
7 AM THURSDAY...MARCH 22ND.
SIXIn the hours before
Special weather statement, Mar 21, 11:18 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1118 PM CDT WED MAR 21 2007 OKZ021-034-220430- BECKHAM OK-GREER OK- 1118 PM CDT WED MAR 21 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM AND GREER COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 18 MILES SOUTHWEST OF SAYRE AT 1118 PM CDT...MOVING NORTHEAST AT 25 MPH. ANOTHER STRONG STORM WAS LOCATED IN NORTHWESTERN GREER COUNTY ALSO MOVING NORTHEAST. THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS UP TO 50 MPH.
Special weather statement, Mar 21, 11:32 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1132 PM CDT WED MAR 21 2007 OKZ021-022-034-220500- BECKHAM OK-WASHITA OK-GREER OK- 1132 PM CDT WED MAR 21 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM...GREER AND WASHITA COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 21 MILES WEST OF CARTER TO 7 MILES SOUTH OF CARTER AT 1132 PM CDT...MOVING EAST NORTHEAST AT 25 MPH. SMALL HAIL AND WIND GUSTS 55 MPH WILL BE POSSIBLE WITH THESE STORMS.
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.